MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TREK BONE MARROW BIOPSY KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. TREK BONE MARROW BIOPSY KIT; BIOPSY INSTRUMENT
Catalog Number TKM1110
Medical Device Problem Codes Difficult to Remove (1528); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 01/2024).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a bone marrow biopsy procedure, the needle allegedly didn't come off the driver.It was further reported that the needle was allegedly difficult to remove out of the body.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one quick connect hub and sterile sleeve were received for evaluation.During visual evaluation, the device appeared to have residue throughout and no other anomalies were observed to the device.Upon functional testing, the quick connect hub/sterile sleeve was connected onto the driver and snapped into place with a clicking sound.The driver was then disconnected, and no resistance was felt.The driver was connected and disconnected to the quick connect/sterile sleeve an additional two times and no resistance was felt.Therefore, the investigation is unconfirmed for the reported difficult or delayed separation as there was no difficulties noted while removing the quick connect from the driver and the investigation remains inconclusive for the reported difficult to remove the needle from the patient since the condition of the use cannot be replicated in the laboratory.A definitive root cause for the reported difficult or delayed separation and difficult to remove could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiry date: 01/2024), g3.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a bone marrow biopsy procedure, the needle allegedly didn't come off from the driver.It was further reported that the needle was allegedly difficult to be removed out of the body.The procedure was completed using the same device.There was no reported patient injury.

Brand Name
TREK BONE MARROW BIOPSY KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION MANNFORD
400 foster rd
mannford OK 74044
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17718161
Report Number2020394-2023-00672
Device Sequence Number7073415
Product Code KNW
UDI-Device Identifier00801741201370
UDI-Public(01)00801741201370
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K213896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTKM1110
Device Lot Number0001507561
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexMale
Patient Weight91 KG
Patient RaceBlack Or African American